Texas, 2012

Tornado and Flash Flooding in Texas, May 10 to 11, 2012

May 10 to 11, 2012 · NWS EWX · 38 events in 15 counties and zones

An upper level area of low pressure moved across Texas and caused widespread thunderstorms. These storms produced damaging winds, large hail, and heavy rain that resulted in flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

An upper level area of low pressure moved across Texas and caused widespread thunderstorms. These storms produced damaging winds, large hail, and heavy rain that resulted in flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 10, 3:12 AM CST, 1 hour 53 minutes earlier.

Area forecast discussion, May 10, 3:12 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 AM CDT THU MAY 10 2012

.DISCUSSION...
LARGE CUT-OFF LOW OVER NRN MEXICO WILL PRODUCE A HEAVY RAIN EVENT
OVER A GOOD PORTION OF TX TODAY INTO FRIDAY. MODEL TRENDS ARE
POINTING TOWARD A TRACK SLIGHTLY FARTHER TO THE NORTH THAN WAS
PROJECTED FROM WEDNESDAY. THIS TREND SPREAD THE HEAVY RAIN
POTENTIAL NORTHWARD AND SPREADS THE FOCUS FOR CONVECTION OVER A
BROADER AREA...LIMITING THE THREAT THAT HEAVY RAINS WILL
CONCENTRATE OVER ANY ONE PARTICULAR AREA. WILL CONTINUE TO MENTION
WIDESPREAD 1 TO 2 RAINFALL AMOUNTS WITH ISOLATED TOTALS IN EXCESS
OF 4 INCHES. MESOSCALE MODEL RUNS COLLECTIVELY PROJECT A ROUND OF
HEAVY RAINS TO MOVE NE ACROSS OUR WESTERN COUNTIES INTO CENTRAL
AND N-CENTRAL TX DURING THE DAY TODAY...WITH AN MCS FORMING
FARTHER SOUTH AND COVERING OUR SOUTHERN COUNTIES IN THE EVENING
AND OVERNIGHT HOURS. THIS SCENARIO WOULD SUPPORT A FAIRLY EVEN
DISTRIBUTION OF THE RAIN POTENTIAL ACROSS THE AREA...WITH NORTHERN
AREAS POSSIBLY SEEING MULTIPLE ROUNDS OF HEAVY DOWNPOURS...AND
SOUTHERN COUNTIES HAVING A HIGHER POTENTIAL FOR INTENSE
THUNDERSTORMS TONIGHT.

THE MORE NORTHERLY TRACK OF THE UPPER LOW ALLOWS FOR MORE
CONVECTION TO FEED OFF SE WINDS OFF THE GULF...ENHANCING THE
SEVERE WEATHER POTENTIAL OVER THE SOUTHERN COUNTIES. WITH A BETTER
CHANCE FOR BREAKS IN THE CLOUD COVER TO THE SOUTH...AFTERNOON AND
EARLY EVENING SHOULD HELP ENHANCE THIS THREAT. THE SPC SLIGHT RISK
AREA COVERS AREAS SOUTHWEST OF A MOUNTAIN HOME TO NEW BRAUNFELS TO
HALLETTSVILLE LINE WHERE SEVERE CELLS AND ISOLATED SUPERCELLS
COULD TAKE ADVANTAGE OF HEATING...SHEAR...AND STEEP MID LEVEL
LAPSE RATES. BY LATE TONIGHT...A WELL-DEVELOPED MCS IS EXPECTED TO
STEER THE MORE INTENSE THUNDERSTORM CELLS TO THE SE WITH BROAD
AREAS OF MODERATE TO HEAVY RAIN TO FILL IN BEHIND THE LEADING
EDGE. THUS QPF VALUES ARE MORE CONSERVATIVE FOR THE DAYTIME HOURS
FRIDAY.

COOL AIR ON THE BACKSIDE OF THE UPPER LOW AND WRAP-AROUND
CLOUDINESS SHOULD PROMOTE COOL CONDITIONS INTO SATURDAY WITH A FEW
THUNDERSTORMS REMAINING POSSIBLE. A PROGRESSIVE FLOW PATTERN ALOFT
PROJECTS MORE CLOUDS AND INSTABILITY TO APPROACH THE AREA BY
TUESDAY WITH THE 00Z GFS LEADING THE WAY IN PROJECTING ANOTHER
SIGNIFICANT RAIN EVENT FOR TUESDAY. THE MORE CONSERVATIVE ECMWF
SHOWS MORE CONSISTENCY...SO WILL KEEP POPS SLIGHT AND CONTINUE
MILD MAY TEMPS.

&&

.HYDROLOGY...
WITH LARGE AREAS OF 1-3 INCH RAINS EXPECTED...ALL CREEK AND RIVER
BASINS IN SOUTH CENTRAL TX WILL HAVE THE POTENTIAL TO SEE
SIGNIFICANT RISES. SOME OF THESE RISES COULD CUT OFF SECONDARY
ROADWAYS FOR SEVERAL HOURS. HOWEVER...MOST MAIN STEM RIVER FLOWS
ARE CURRENTLY BELOW HISTORICAL NORMS...WHICH SHOULD HELP REDUCE
THE POTENTIAL FOR MAIN-STEM RIVER FLOODING TO REACH MAJOR LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              80  64  80  62  79 /  60 100  60  50  20
AUSTIN BERGSTROM INTL AIRPORT  81  64  79  61  78 /  60 100  70  50  20
NEW BRAUNFELS MUNI AIRPORT     79  63  81  63  80 /  70 100  60  40  20
BURNET MUNI AIRPORT            78  61  77  59  77 /  60 100  60  40  20
DEL RIO INTL AIRPORT           75  60  81  60  83 /  90  70  20  10  -
GEORGETOWN MUNI AIRPORT        79  63  77  60  76 /  60 100  60  50  20
HONDO MUNI AIRPORT             78  63  80  60  82 /  90 100  40  30  10
SAN MARCOS MUNI AIRPORT        79  64  80  62  80 /  70 100  60  50  20
LA GRANGE - FAYETTE REGIONAL   81  66  80  62  79 /  50 100  80  50  20
SAN ANTONIO INTL AIRPORT       78  66  80  62  80 /  80 100  50  40  10
STINSON MUNI AIRPORT           79  66  81  62  82 /  80 100  50  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR THE
FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...
BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...
FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...
KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...18
Hazardous weather outlook, May 10, 3:55 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 AM CDT THU MAY 10 2012

TXZ171>173-183>194-202>209-217>225-228-111200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
455 AM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS FROM
6 PM TODAY UNTIL NOON FRIDAY. SEVERAL UPPER LEVEL DISTURBANCES
WILL MOVE ACROSS THE REGION AND PROVIDE LIFT FOR SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TODAY THROUGH FRIDAY. AS THE
STORMS MOVE OVER THE SAME LOCATIONS...THE GROUND WILL BECOME
SATURATED AND THE THREAT FOR FLASH FLOODING WILL INCREASE. THIS
AFTERNOON AND TONIGHT THERE WILL BE A SLIGHT RISK FOR SEVERE
THUNDERSTORMS. THE GREATEST RISK AREA CURRENTLY IS EXPECTED TO BE
FROM MOUNTAIN HOME TO NEW BRAUNFELS TO HALLETTSVILLE...AND AREAS
TO THE SOUTHWEST. THE MAIN THREAT IN THIS SLIGHT RISK AREA WILL BE
LARGE HAIL AND DAMAGING WIND. THE STRONGEST DISTURBANCE IS LIKELY
TO PASS OVER THE AREA TONIGHT INTO FRIDAY. DURING THIS PERIOD
FLASH FLOODING WILL LIKELY BE THE GREATEST...AS SOILS WILL BE
SATURATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS UNTIL NOON
FRIDAY. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE
REGION AND PROVIDE LIFT FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY. AS THE STORMS MOVE OVER THE SAME
LOCATIONS...THE GROUND WILL BECOME SATURATED AND THE THREAT FOR
FLASH FLOODING WILL INCREASE. AS THE STRONGEST DISTURBANCE PASSES
OVER THE AREA ON FRIDAY...FLASH FLOODING WILL LIKELY OCCUR...AS
SOILS WILL BE SATURATED. THE DISTURBANCE WILL MOVE OUT OF THE
REGION BY SATURDAY MORNING WITH RAIN ENDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 10, 4:03 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 AM CDT THU MAY 10 2012

TXZ183-101045-
VAL VERDE-
503 AM CDT THU MAY 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 545 AM
CDT...

AT 501 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF SEMINOLE CANYON STATE
PARK...OR 19 MILES SOUTH OF LANGTRY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COMSTOCK...
  SEMINOLE CANYON STATE PARK...
  SHUMLA...
  AMISTAD VILLAGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

The radar

The Laughlin AFB radar (KDFX), 104 km away, was scanning. The volume nearest the first event began at 11:04 UTC.

Open the radar archive at this moment

Event by event

25 flash flood, 7 hail, 5 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Val Verde

When
May 10, 5:05 AM CST
Where
Val Verde County, 5.81 mi NNW of Comstock
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.760, -101.200

Thunderstorm Wind, Val Verde

When
May 10, 5:05 AM CST
Where
Val Verde County, 5.81 mi NNW of Comstock
Measured
52 kt (60 mph) estimated gust
Reported by
CoCoRaHS
Coordinates
29.760, -101.200

A thunderstorm produced wind gusts estimated at 60 mph.

Hail, Val Verde

When
May 10, 5:20 AM CST
Where
Val Verde County, 1.38 mi N of Comstock
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.700, -101.170

A thunderstorm produced hail that covered the ground. The largest hail was quarter size.

Hail, Frio

When
May 10, 10:00 AM CST
Where
Frio County, 0.61 mi W of Dilley Arpt
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
28.670, -99.190

Flash Flood, Val Verde

When
May 10, 11:15 AM CST
Where
Val Verde County, 1.38 mi N of Comstock to 4.49 mi NE of Comstock
Cause
Heavy Rain
Reported by
CoCoRaHS
Coordinates
29.700, -101.170

Thunderstorms produced heavy rain that flooded low water crossings, closing FM 1024 and Highway 163. Numerous dirt roads were also washed out by the rain.

Thunderstorm Wind, Wilson

When
May 10, 11:25 AM CST
Where
Wilson County, 3.1 mi ENE of Three Oaks
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
28.980, -98.120

Thunderstorms produced wind gusts estimated to 58 mph that caused extensive crop damage in Wilson County.

Flash Flood, Frio

When
May 10, 11:47 AM CST
Where
Frio County, 1.2 mi WSW of Otley to 1.01 mi SW of Otley
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.740, -99.147

Thunderstorms produced heavy rain that flooded the I35 feeder roads over the Frio River north of Dilley. Numerous other roads north of Dilley were also covered with water.

Thunderstorm Wind, Wilson

When
May 10, 12:22 PM CST
Where
Wilson County, 0.97 mi NW of Kosciusko
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
29.110, -97.942

A thunderstorm produced wind gusts estimated at 58 mph that damaged roofs, trees, and blew down power lines and poles just south of Stockdale near Kosciusko. Damage was reported along FM 541 toward Poth as well as on the east side of Highway 123 near Country Roads 451 and 252. Roof damage was also reported in this area.

Hail, Wilson

When
May 10, 12:25 PM CST
Where
Wilson County, 3.62 mi W of Kosciusko
Measured
1.75 in hail
Reported by
Public
Coordinates
29.100, -97.990

Tornado, Wilson

When
May 10, 12:25 PM CST to 12:27 PM CST
Where
Wilson County, 1.28 mi ENE of Kosciusko to 1.58 mi ENE of Kosciusko
Rating
EF0
Path length
0.25 mi
Path width
10 yd
Reported by
Emergency Manager
Coordinates
29.110, -97.912

Minor damage was reported along County Road 252 a few miles east of Highway 123. Tree damage was reported along with roofing material littered across the road. A Barn was destroyed just south of County Road 252.

Flash Flood, Wilson

When
May 10, 1:15 PM CST
Where
Wilson County, 2.85 mi ESE of Poth to 2.49 mi ENE of Poth
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.063, -98.057

Thunderstorms produced 5 inches of rain near Poth prompting the high water rescue team to be called in.

Flash Flood, Atascosa

When
May 10, 1:55 PM CST
Where
Atascosa County, 0.92 mi NW of Leming to 0.82 mi ENE of Leming
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.080, -98.490

Thunderstorms produced heavy rain that flooded low water crossings closing FM 536 north of Pleasanton as well as FM 1784 near Verdi.

Flash Flood, Uvalde

When
May 10, 2:02 PM CST
Where
Uvalde County, 0.92 mi NW of North Uvalde to 6.05 mi WSW of North Uvalde
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.260, -99.830

Thunderstorms produced heavy rain that flooded low water crossings closing Highway 55 northwest of Uvalde to just south of the Uvalde-Real County line.

Flash Flood, Uvalde

When
May 10, 3:16 PM CST
Where
Uvalde County, 3.18 mi SW of Concan to 2.61 mi S of Reagan Wells
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.485, -99.764

Thunderstorms produced heavy rain that flooded low water crossings closing FM 1051.

Flash Flood, Uvalde

When
May 10, 3:16 PM CST
Where
Uvalde County, 2.31 mi SSW of Laguna to 5.92 mi WNW of Laguna
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.388, -100.009

Thunderstorms produced heavy rain that flooded low water crossings closing FM 334 from Brackettville to Highway 55.

Flash Flood, Uvalde

When
May 10, 3:16 PM CST
Where
Uvalde County, Utopia to 2.19 mi S of Utopia
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.620, -99.530

Thunderstorms produced heavy rain that flooded low water crossings closing Highway 187 from Sabinal to Utopia.

Flash Flood, Kinney

When
May 10, 3:16 PM CST
Where
Kinney County, Brackettville to 1.91 mi E of Brackettville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.320, -100.420

Thunderstorms produced heavy rain that flooded low water crossings closing FM 334 from Backettville to Highway 55.

Flash Flood, Wilson

When
May 10, 3:25 PM CST
Where
Wilson County, 1.39 mi ESE of Poth to 5.07 mi N of Kosciusko
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.070, -98.080

Thunderstorms produced heavy rain that flooded numerous small roads in Wilson County.

Flash Flood, Bandera

When
May 10, 4:15 PM CST
Where
Bandera County, 2 mi E of Vanderpool to 4.3 mi WNW of Vanderpool
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.750, -99.347

Thunderstorms produced heavy rain that caused a rock slide due to flash flooding two miles east of Vanderpool.

Flash Flood, Bandera

When
May 10, 4:45 PM CST
Where
Bandera County, 2.64 mi W of Bluff to 2.7 mi WSW of Bluff
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
29.865, -99.324

Thunderstorms produced heavy rain that flooded low water crossings closing FM 2107 at Rocky Creek Rd.

Flash Flood, Kerr

When
May 10, 4:45 PM CST
Where
Kerr County, 1.26 mi WSW of Kerrville to 1.38 mi WSW of Kerrville
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
30.044, -99.150

Thunderstorms produced heavy rain that flooded low water crossings closing Hill Country Dr.

Flash Flood, Real

When
May 10, 4:45 PM CST
Where
Real County, 1.06 mi WNW of Leakey to 0.63 mi NW of Prade Ranch
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.736, -99.766

Thunderstorms produced heavy rain that flooded low water crossings closing RM 336 from Leakey to Highway 41.

Flash Flood, Bandera

When
May 10, 4:48 PM CST
Where
Bandera County, 11.18 mi WNW of Vanderpool to 9.9 mi WNW of Vanderpool
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.811, -99.553

Thunderstorms produced heavy rain that flooded low water crossings closing Highway 187 from Vanderpool to Lost Maples State Park.

Flash Flood, Real

When
May 10, 5:14 PM CST
Where
Real County, Rio Frio to 0.52 mi SSE of Leakey
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.630, -99.730

Thunderstorms produced heavy rain that flooded low water crossings closing FM 1120 from Rio Frio to Leakey.

Flash Flood, Maverick

When
May 10, 5:15 PM CST
Where
Maverick County, 5.04 mi ENE of La Gloria to 0.36 mi SSW of Paloma
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.770, -100.420

Thunderstorms produced heavy rain that caused flash flooding closing several roads north of Eagle Pass. These storms also produced pea size hail.

Flash Flood, Uvalde

When
May 10, 6:39 PM CST
Where
Uvalde County, 1.74 mi SE of Concan to 2.32 mi SE of Concan
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.499, -99.713

Thunderstorms produced heavy rain that flooded low water crossings closing Highway 127 at the Frio River, and RM 2690 at the Frio and Dry Frio Rivers.

Thunderstorm Wind, Williamson

When
May 10, 7:35 PM CST
Where
Williamson County, 2.83 mi SSW of Cedar Park
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
30.460, -97.830

A thunderstorm produced wind gusts estimated at 50 mph that knocked down several trees and power lines.

Hail, Williamson

When
May 10, 7:52 PM CST
Where
Williamson County, 1.38 mi S of Old Round Rock
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
30.480, -97.670

A thunderstorm produced nickel size hail that caused traffic problems on I35.

Flash Flood, Hays

When
May 10, 8:30 PM CST
Where
Hays County, 2.99 mi W of Driftwood to 2.57 mi WSW of Driftwood
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.125, -98.080

Thunderstorms produced heavy rain that flooded several roads in around Driftwood including RM 12.

Flash Flood, Bexar

When
May 10, 8:48 PM CST
Where
Bexar County, 3.67 mi SW of Woodlawn Lake to 0.78 mi WNW of (Ssf)stinson Fld San
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.410, -98.560

Thunderstorms produced heavy rain that flooded seven roads in and around San Antonio.

Flash Flood, Travis

When
May 10, 10:30 PM CST
Where
Travis County, 2.63 mi N of Austin Mabry to 0.08 mi SSW of West Lake Hills
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
30.358, -97.778

Thunderstorms produced heavy rain that flooded several roads in Austin.

Flash Flood, Bexar

When
May 10, 10:32 PM CST
Where
Bexar County, 1.03 mi SE of Hollywood Park to 2.4 mi W of Fratt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.560, -98.487

Thunderstorms produced heavy rain that flooded 17 roads in and around San Antonio.

Flash Flood, Bastrop

When
May 10, 10:53 PM CST
Where
Bastrop County, 3.84 mi ESE of Bastrop to 4.4 mi NE of Hills Prairie
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.100, -97.260

Thunderstorms produced heavy rain that flooded a home on Pine Hill Loop in Bastrop.

Flash Flood, Bexar

When
May 11, 12:00 AM CST
Where
Bexar County, 0.7 mi N of (Sat)san Antonio Int to 2.3 mi SE of Fratt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.540, -98.471

Thunderstorms produced heavy rain that flooded several roads in and around San Antonio.

Flash Flood, Hays

When
May 11, 2:00 AM CST
Where
Hays County, 3.01 mi SSE of Driftwood to 1.67 mi E of Driftwood
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.080, -98.010

Thunderstorms produced heavy rain that flooded low water crossings closing several roads around Driftwood.

Hail, Bexar

When
May 11, 6:38 PM CST
Where
Bexar County, 1.55 mi N of Fratt
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.542, -98.566

Thunderstorm Wind, Bexar

When
May 11, 6:52 PM CST
Where
Bexar County, 0.61 mi NW of (Sat)san Antonio Int
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
29.537, -98.477

Hail, Bexar

When
May 11, 6:55 PM CST
Where
Bexar County, 1.8 mi NNE of Robards
Measured
1 in hail
Reported by
NWS Employee
Coordinates
29.523, -98.515

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyThe tornado archive for Texas, 2012Warnings in Texas, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374680, 374686, 374690, 374693, 374700, 374702, 374709, 374704, 374705, 377003, 374707, 374710, 374711, 374713, 374714, 374716, 374717, 374715, 374718, 374719, 374720, 374721, 374836, 374839, 374842, 374868, 374855, 374856, 376265, 376266, 376267, 376268, 376269, 376270, 376272, 376991, 376993, 376992.